MAUDE Adverse Event Report: MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC. WEB SL; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W5-5-2
Medical Device Problem Codes Material Deformation (2976); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 09/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite a device return attempt.Ongoing attempts will be made for the device return.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.
 
Event or Problem Description
As reported: sah patient with a ruptured rmca bifurcation aneurysm.Due to sah status, patient was not on dapt and no anticoagulant medication was given during case.No intermediate catheter was used during this case.Balloon catheter remained out rmca branch during case.Web 17 5x2sl was deployed in aneurysm.Upon measuring post deployment, the web width measured approximately 4.8mm in one dimension and 4.2mm in a second dimension and there appeared to be at least 1mm of neck remnant.5x2sl was resheathed and removed.5x2sl was then cleaned and reprepped in case it was still needed.6x2sl web was prepped then deployed into rmca bifurcation aneurysm.Initial deployment showed web was protruding into parent vessel and impinging on a branch coming off the neck.Additional manipulation was done to web and follow-up imaging showed web sitting more in aneurysm with less than 50% impingement.Physician chose to resheath and remove 6x2sl.The previously prepped 5x2sl was reinserted and deployed into the aneurysm again.Imaging showed neck remnant.Web was pulled back on slightly which lessened the neck remnant.Physician chose to detach web at this time.After multiple cycles with the detacher, it was noted the web had not detach.Physician advanced catheter towards proximal recess marker and in doing so the web became compressed in the aneurysm.Physician tried to pull back on the wire to bring proximal web back towards neck and in doing so the pusher wire became fully detached from web.Web remained fully in aneurysm but compressed.Physician noted on follow-up imaging post detachment that a clot had formed in a distal rmca branch.A medication that prevents blood clots was given intra-arterially with a microcatheter and a drip was also started.Case was completed with 5x2sl web left compressed in rmca aneurysm; no additional devices were used in treatment of the aneurysm at this time.A medication that prevents blood clots was given for clot seen on follow-up imaging post detachment.At end of case, some of the flow had been restored in distal rmca branches, however, patient condition and outcome are unknown.An attempt was made following day to receive an update from the physician.
 
Additional Manufacturer Narrative
Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform an analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review: potential complications.Potential complications include but are not limited to the following: vessel puncture site hematoma, aneurysm perforation or rupture, hemorrhage, edema, thromboemboli, transient ischemic attack, ischemic stroke, neurologic deficits, parent artery occlusion, ischemia, vessel dissection or perforation, vascular thrombosis, vasospasm, device migration or misplacement, premature detachment, headache, post-embolization syndrome, infection and death.Warnings.Advance and retract the web embolization device slowly.Do not advance the delivery device with excessive force.Determine the cause of any unusual resistance.Remove the web embolization device if excessive friction is noted and check for damage.Do not rotate the delivery device during or after delivery of the web embolization device.Rotating the web embolization device may result in damage or premature detachment.The web embolization device cannot be detached with any other power source other than a web detachment control device.Ensure that at least two web detachment control devices are available before initiating an embolization procedure - instructions for use detachment of the web embolization device 34.The detachment control device is pre-loaded with batteries and will activate when the delivery device is properly connected.35.Verify that the rhv is firmly locked around the delivery device before attaching the detachment control device to ensure that the web embolization device does not move during the connection process.36.Ensure that the delivery device gold connectors are clean and free from blood or contrast.If necessary, wipe the connectors with sterile water and dry before connecting.37.Insert the proximal end of the delivery device into the detachment control device.When the delivery device is properly connected, the light will flash green and an intermittent tone will be heard.38.Verify the web embolization device position before pressing the detachment button.39.Push the detachment button.During firing, the light should be solid green and the beep should be continuous.40.Verify detachment by first loosening the rhv valve, then pulling back slowly on the delivery device and verifying that there is not web embolization device movement.If the web embolization device does not detach, push the detachment button again.If the web embolization device is still not detached, obtain a new detachment control device and attempt detachment up to two additional times.If it does not detach, remove the delivery device.41.Verify the position of the web embolization device angiographically through the guide catheter.42.Prior to removing the microcatheter from the treatment site, place an appropriately sized guidewire completely through the microcatheter lumen to ensure that no part of the web embolization device remains within the microcatheter.Imaging review: one radiograph and two videos are supplied.They are not labeled as to date or time.Image 01: blurry image.Magnified subtracted ap right ica angiogram with contrast, centered on right mca bifurcation.An undersized, compressed web is faintly seen in a small right mca bifurcation aneurysm.A microcatheter/guidewire combination is seen as a subtraction artifact in the superior division of the m2/mca.No clot is seen.Video 01: short, 3-second, video of a right ica ap subtracted dsa with contrast, arterial phase.A slightly undersized web is in the mca aneurysm.It is not detached and the via catheter tip is just proximal to the proximal web marker.A microcatheter/guidewire combination is seen as a subtraction artifact in the superior division of the m2/mca.No clot is seen.Video 02: short, 4 second video of a superselective right mca lateral subtracted dsa, arterial phase.Catheter is likely located in distal m1.There is occlusion of a m2 angular branch, likely by clot, which is seen as a filling defect.There may also be some clot in a branch just superior to the angular artery, at the level of the operculum.The image and videos do not explain why the web experienced detachment difficulties.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
As reported: sah patient with a ruptured rmca bifurcation aneurysm.Due to sah status, patient was not on dapt and no anticoagulant medication was given during case.No intermediate catheter was used during this case.Balloon catheter remained out rmca branch during case.Web 17 5x2sl was deployed in aneurysm.Upon measuring post deployment, the web width measured approximately 4.8mm in one dimension and 4.2mm in a second dimension and there appeared to be at least 1mm of neck remnant.5x2sl was resheathed and removed.5x2sl was then cleaned and reprepped in case it was still needed.6x2sl web was prepped then deployed into rmca bifurcation aneurysm.Initial deployment showed web was protruding into parent vessel and impinging on a branch coming off the neck.Additional manipulation was done to web and follow-up imaging showed web sitting more in aneurysm with less than 50% impingement.Physician chose to resheath and remove 6x2sl.The previously prepped 5x2sl was reinserted and deployed into the aneurysm again.Imaging showed neck remnant.Web was pulled back on slightly which lessened the neck remnant.Physician chose to detach web at this time.After multiple cycles with the detacher, it was noted the web had not detach.Physician advanced catheter towards proximal recess marker and in doing so the web became compressed in the aneurysm.Physician tried to pull back on the wire to bring proximal web back towards neck and in doing so the pusher wire became fully detached from web.Web remained fully in aneurysm but compressed.Physician noted on follow-up imaging post detachment that a clot had formed in a distal rmca branch.A medication that prevents blood clots was given intra-arterially with a microcatheter and a drip was also started.Case was completed with 5x2sl web left compressed in rmca aneurysm, no additional devices were used in treatment of the aneurysm at this time.A medication that prevents blood clots was given for clot seen on follow-up imaging post detachment.At end of case, some of the flow had been restored in distal rmca branches.

Brand Name
WEB SL
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20287602
Report Number2032493-2024-00701
Device Sequence Number12565058
Product Code OPR
UDI-Device Identifier00842429110843
UDI-Public(01)00842429110843(11)240408(17)270331(10)0000563320
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW5-5-2
Device Lot Number0000563320
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO.; NEURON MAX.; PHENOM21.; TRANSFORM BALLOON.; VIA17.
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient SexFemale